MAUDE Adverse Event Report: LIVANOVA USA, INC. CUSTOM PERFUSION TUBING SET; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA, INC. CUSTOM PERFUSION TUBING SET; TUBING, PUMP, CARDIOPULMONARY BYPASS
Catalog Number 044035103
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photographs of the reported metal shaving were provided by the customer, confirming the reported issue.This coil is supplied to livanova by an outside supplier.A supplier quality notification was initiated to investigate this issue.Investigation connected with this event verified that, while the metal flake was determined to have come out of the coil during the procedure, it did not originate from the coil itself and is believed to have been deposited during one of the manufacturing processes.The root cause of this failure has been determined to be due to a defect in the supplier's manufacturing process.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.This is a known issue.Livanova has implemented a change order to run air through all coils received to ensure that they are free of any debris prior to consumption into a perfusion pack.Additionally, livanova has initiated a capa to investigate this issue further.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received a report that a metal shaving was observed exiting the stainless steel cooiing coil of the custom perfusion tubing set during priming and recirculation.The metal shaving was caught in the reverse drip chamber.There was no patient involvement.

Brand Name
CUSTOM PERFUSION TUBING SET
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA, INC.
14401 w 65th way
arvada CO 80004
MDR Report Key7985274
Report Number1718850-2018-00017
Device Sequence Number10800302
Product Code DWE
UDI-Device Identifier00803622135187
UDI-Public(01)00803622135187(240)044035103(17)200531(10)1815100034
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number044035103
Device Lot Number1815100034
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2018
Initial Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1